Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 8, NWS Austin/San Antonio, TX

November 3, 20108 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Nov 3, 2010, 12:55 PM CDT for 8 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2010, 12:55 PM CDT (17:55 UTC)
Expired
Nov 3, 2010, 7:00 PM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Dimmit County, TX, Edwards County, TX, Kinney County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 12 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 5.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2010-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2010-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2385 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WWUS84 KEWX 031755
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1255 PM CDT WED NOV 3 2010

...A RED FLAG WARNING IS IN EFFECT FOR WESTERN SECTIONS OF SOUTH
CENTRAL TEXAS THROUGH 7 PM CDT DUE TO BREEZY AND VERY DRY
CONDITIONS...

.EXCELLENT MIXING ON THE BACKSIDE OF AN UPPER LEVEL LOW PRESSURE
SYSTEM IS ALLOWING BREEZY AND VERY DRY CONDITIONS TO PREVAIL
ACROSS WESTERN SECTIONS OF SOUTH CENTRAL TEXAS TODAY. WINDS WILL
DECREASE BELOW CRITICAL THRESHOLDS AROUND SUNSET THIS EVENING.

TXZ183>185-202-203-217-218-228-040000-
/O.NEW.KEWX.FW.W.0008.101103T1755Z-101104T0000Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
1255 PM CDT WED NOV 3 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

NORTH AND NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
ARE COMBINING WITH RELATIVE HUMIDITIES IN THE TEENS AND DRY OR
VERY DRY VEGETATION TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.
WINDS ARE FORECAST TO DECREASE BELOW CRITICAL THRESHOLDS AROUND
SUNSET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Nov 3, 11:52 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Nov 3, 11:52 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1152 AM CDT WED NOV 3 2010

.AVIATION...THE UPCOMING TAF PACKAGE WILL REFLECT CONTINUED
CLOUDINESS EASTERN SECTIONS THROUGH THIS EVENING AS A RESULT OF
MOISTURE WRAPPING AROUND A STORM SYSTEM IN THE NORTHWEST GULF. BKN
TO OVC MVFR CEILINGS ON TAP FOR AUS FOR A FEW MORE HOURS TODAY...
WITH HIGHER VFR CEILINGS SOUTH FOR SAT AND SSF. SKC AT DRT. RADAR
IS INDICATING LESSER REFLECTIVITY AND FEWER SHOWERS AT THE MOMENT
ALONG THE I35 CORRIDOR NORTH OF SAN ANTONIO DUE TO SOME BREAKS
ALONG THE WESTERN EDGE OF THE CLOUD SHIELD. GUIDANCE REFLECTS A
GENERAL CLEARING FROM NORTHWEST TO SOUTHEAST TONIGHT AS THE GULF
STORM SYSTEM MOVES FARTHER EAST AND DRIER AIR FILTERS IN FROM THE
NORTHWEST. GUSTY MODERATE NORTH NORTHWEST WINDS WILL DECREASE TO
LIGHT OVERNIGHT...BUT THE GRADIENT WILL TIGHTEN BRIEFLY AGAIN
THURSDAY WITH WINDS PICKING UP TO GUSTY MODERATE.

&&

.PREV DISCUSSION... /ISSUED 1006 AM CDT WED NOV 3 2010/

DISCUSSION...A MID LEVEL LOW ROTATING OVER THE UPPER TEXAS
COAST IS MOVING SLOWLY EAST OVER THE NORTHWEST GULF OF MEXICO.
THIS FEATURE IS WRAPPING MOISTURE AROUND FROM THE NORTH INTO EAST
CENTRAL TEXAS...INCLUDING THE EASTERN SECTIONS OF THE AUSTIN/SAN
ANTONIO COUNTY WARNING AREA. THE RESULT WILL BE CLOUDY SKIES
EAST...WITH MODERATE AND GUSTY NORTH WINDS AND A SLIGHT CHANCE TO
CHANCE OF SHOWERS TODAY. AFTERNOON HIGH TEMPERATURES WILL BE HELD
SLIGHTLY LESS THAN NORMAL IN AREAS WITH CLOUD COVER. WESTERN
SECTIONS WILL REMAIN RELATIVELY FREE OF CLOUDS AND RAIN CHANCES
TODAY...BUT THE TIGHTER PRESSURE GRADIENT CAUSED BY DEEPENING
SURFACE LOW PRESSURE IN THE NORTHWEST GULF WILL SUPPORT MODERATE
AND GUSTY NORTH WINDS THERE AS WELL AS ACROSS THE EASTERN
SECTIONS.

CLOUDINESS WILL DECREASE OVER THE NEXT 24 HOURS AS THE COMBINED MID
LEVEL TROUGH AND SURFACE LOW PRESSURE AREA MOVE FARTHER EAST IN THE
GULF. PARTLY CLOUDY SKIES EAST TO MOSTLY CLEAR SKIES WEST WILL
PREVAIL...WITH OVERNIGHT LOW TEMPERATURES NEAR NORMAL. NORTH WINDS
WILL BE LIGHTER ON THURSDAY...WITH SUNNY SKIES AND WARMER...BUT
SEASONAL NEAR NORMAL TEMPERATURES. THESE SHORT TERM TRENDS ARE
HANDLED WELL IN THE CURRENT FORECAST...AND NO IMMEDIATE CHANGES WILL
BE FORTHCOMING THIS MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              49  71  40  74  42 /  10   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  45  71  31  72  33 /  10   0   0   0   0
NEW BRAUNFELS MUNI AIRPORT     47  71  35  75  38 /  -    0   0   0   0
BURNET MUNI AIRPORT            47  68  36  70  39 /  -    0   0   0   0
DEL RIO INTL AIRPORT           51  73  37  75  40 /  -    0   0   0   0
GEORGETOWN MUNI AIRPORT        47  69  38  71  40 /  -    0   0   0   0
HONDO MUNI AIRPORT             45  72  31  75  36 /  -    0   0   0   0
SAN MARCOS MUNI AIRPORT        48  72  36  73  37 /  10   0   0   0   0
LA GRANGE - FAYETTE REGIONAL   52  69  38  72  37 /  20   0   0   0   0
SAN ANTONIO INTL AIRPORT       49  73  38  74  40 /  -    0   0   0   0
STINSON MUNI AIRPORT           49  75  35  76  39 /  -    0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Nov 3, 6:38 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
638 AM CDT WED NOV 3 2010

TXZ171>173-186>194-204>209-219>225-041145-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
638 AM CDT WED NOV 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ183>185-202-203-217-218-228-041145-
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
638 AM CDT WED NOV 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

DRY CONDITIONS ACROSS THE WESTERN HALF OF THE REGION WILL COMBINE
WITH WINDS EXPECTED TO BE 15-20 MPH THROUGHOUT THE AFTERNOON. THIS
WILL LEAD TO ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS INCLUDING
THE MIDDLE RIO GRANDE PLAINS AND EDWARDS PLATEAU.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

DRY AND BREEZY CONDITIONS WILL CONTINUE ON THURSDAY ACROSS WESTERN
PORTIONS OF THE REGION. THIS WILL LEAD TO ELEVATED FIRE WEATHER
CONDITIONS MAINLY DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.